Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 157, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 6:54 PM CDT for Sheboygan County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 13, 2005, 7:22 PM CDT
- In force
- 28 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 132354 SVRMKX WIC117-140030- /O.NEW.KMKX.SV.W.0157.050913T2354Z-050914T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RANDOM LAKE...OR ABOUT 9 MILES NORTH OF SAUKVILLE...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OOSTBURG AND PLYMOUTH AROUND 700 PM CDT... KOHLER AND SHEBOYGAN FALLS AROUND 705 PM CDT... SHEBOYGAN AND HOWARDS GROVE AROUND 710 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792 $$ HENTZ
3 follow-up statements
000 WWUS53 KMKX 132358 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT TUE SEP 13 2005 WIC117-140030- /O.CON.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/ SHEBOYGAN WI- 658 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SHEBOYGAN COUNTY... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR GROVE...OR ABOUT 9 MILES SOUTH OF SHEBOYGAN FALLS...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF HAVEN BY 705 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792 $$ COLLAR
000 WWUS53 KMKX 140016 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 716 PM CDT TUE SEP 13 2005 WIC117-140030- /O.CON.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/ SHEBOYGAN WI- 716 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SHEBOYGAN COUNTY... AT 712 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHEBOYGAN...MOVING NORTHEAST AT 45 MPH. THE STORM WILL VERY SOON MOVE OUT OVER THE LAKE...THOUGH STRONG WINDS MAY STILL AFFECT THE EASTERN PART OF THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792 $$ COLLAR
000 WWUS53 KMKX 140022 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 721 PM CDT TUE SEP 13 2005 WIC117-140031- /O.CAN.KMKX.SV.W.0157.000000T0000Z-050914T0030Z/ SHEBOYGAN WI- 721 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING FOR SHEBOYGAN COUNTY HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4355 8809 4355 8778 4388 8766 4388 8792 $$ COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 13, 3:00 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT TUE SEP 13 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON QUIET WEATHER THROUGH FRIDAY. IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT. PROGS ALL END PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE PAST 2 DAYS. IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING SURFACE HIGH OVER STATE WEDNESDAY. THEN AS CENTER OF HIGH SLIDES EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET THROUGH FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 AM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER 60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EVENING. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE. ZAJDEL
In the hours before
Local storm report, Sep 13, 6:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST MILWAUKEE 43.06N 87.97W
09/13/2005 60 MPH MILWAUKEE WI TRAINED SPOTTER
MEASURED WIND GUST AT UW-MILWAUKEE CAMPUS
&&
GDAVISLocal storm report, Sep 13, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG TAYCHEEDAH 43.81N 88.40W
09/13/2005 FOND DU LAC WI TRAINED SPOTTER
LARGE TREE DOWN ON GOLF COURSE ROAD ABOUT 3 MILES EAST OF
FOND DU LAC.
0550 PM TSTM WND DMG 2 SE KEWASKUM 43.50N 88.20W
09/13/2005 WASHINGTON WI LAW ENFORCEMENT
TREES DOWN.
0600 PM TSTM WND DMG WAUWATOSA 43.06N 88.03W
09/13/2005 MILWAUKEE WI TRAINED SPOTTER
WIDESPREAD TREES DOWN
&&
GDAVISLocal storm report, Sep 13, 6:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
639 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MILWAUKEE 43.06N 87.97W
09/13/2005 MILWAUKEE WI TRAINED SPOTTER
97TH AND AUER - 4 BLOCK AREA WITH NUMEROUS 12 TO 24 INCH
DIAMETER TREES DOWN. TREE DOWN ON ONE AUTO. TREES
BLOCKING ROADS.
&&
GDAVISLocal storm report, Sep 13, 6:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG WHITEWATER 42.83N 88.74W
09/13/2005 WALWORTH WI TRAINED SPOTTER
*** 1 INJ *** TREE FELL ON MOTORCYCLIST AND ONE PERSON
INJURED. ESTIMATED WIND GUST AROUND 70 MPH.
&&
GDAVISLocal storm report, Sep 13, 6:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DELAVAN 42.63N 88.63W
09/13/2005 WALWORTH WI TRAINED SPOTTER
SOME LARGE TREES DOWN.
0533 PM TSTM WND GST ROSENDALE 43.81N 88.68W
09/13/2005 60 MPH FOND DU LAC WI EMERGENCY MNGR
TREES AND POWER LINES DOWN. ROSENDALE AND BRANDON AREA.
&&
GDAVISLocal storm report, Sep 13, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 10 E JANESVILLE 42.68N 88.82W
09/13/2005 ROCK WI TRAINED SPOTTER
TREE BLOCKING TOWNLINE ROAD 1 MILE NORTH OF COUNTY ROAD M
0615 PM TSTM WND GST 2 S HARTLAND 43.07N 88.34W
09/13/2005 65 MPH WAUKESHA WI TRAINED SPOTTER
ESTIMATED WIND GUST. TREES AND BRANCHES DOWN.
0635 PM TSTM WND DMG 2 NE JACKSON 43.34N 88.14W
09/13/2005 WASHINGTON WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
GDAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 32 min |
| Sep 13, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 32 min |
| Sep 13, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 40 min |
| Sep 13, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 48 min |
| Sep 13, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 63 min |
| Sep 13, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 63 min |
| Sep 13, 5:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 13, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 56 min |
| Sep 13, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 53 min |
| Sep 13, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 16 min |
| Sep 13, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 29 min |
| Sep 13, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.